Announcement

Announcement Module
Collapse
No announcement yet.

Starting 4xEP tomorrow with possible switch to 3xVIP

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Starting 4xEP tomorrow with possible switch to 3xVIP

    I’m so grateful for this forum and everyone’s contributions over the years. It’s helped to demystify a lot, especially chemotherapy. I’m less fearful and much more informed than I would have been without it.

    Still there are some personal things I’m apprehensive about; I have a lot of reactions to medications and chemicals. I have reactions to a lot of antibiotics. When I had the biopsy recently the adhesive on the clear film that is used over surgical wound dressing caused blood blisters and rash and the ciprofloxacin seemed to cause an allergic response of fluid buildup behind my ear drum and a bad headache. I’ve only have skin reactions to antibiotics in the past.

    Also, I’m an audio engineer for my livelihood, and although I don’t make a living as a musician, music is an important part of my life, so I’m concerned about tinnitus and hearing loss.

    But I trust that I’m in good hands, and they’re aware of these things, so if I communicate any reaction I may have things should be ok.

    I’ll be starting the 4xEP tomorrow morning. I believe I’ll have a CT following this week of chemo and if adrenal and liver involvement are ruled out, EP will continue. If not it will switch to 3xVIP.

  • Davepet
    replied
    I can't recall any case where the proven treatment schedule was cut short outside of a few that missed the last few doses of bleo when getting3xBEP. Try calling Dr Feldmen again & perhaps email Dr E.I would not change the treatment without their advice

    Leave a comment:


  • BrendanF
    replied
    So it’s Thursday of my 2nd week off between the 2nd and 3rd cycles. I’m supposed to start the 3rd cycle this Monday but I haven’t been able to get a consult with Dr. Feldman yet. Not sure what to do...

    Leave a comment:


  • BrendanF
    replied
    Hi Axel, sorry for responding so late.

    It's Tuesday after the 2nd cycle now and I'm just starting to get some relief from the nausea. I was feeling very weak this morning but I have been able to hold down food and fluid today so I'm feeling a bit stronger now mid day.

    On the first cycle I started out feeling pretty well and went downhill on the 4th day.

    With the second cycle the zofran and emend didn't seem as effective even from day 1. By day 3, I was not able to eat much. By the weekend I was throwing up, once Sat. twice Sun, once Mon. I was taking zofran every 6-8 hrs at that time. Around Thurs-Fri I started hypersalivating which makes sleep difficult. That is ongoing.

    It's strange to me that it seems like food is not aggravating the nausea as much as fluid, even water. On days that I've thrown up, I've eaten a scrambled egg and not felt particularly worse from it. I only threw up much later in the day.

    I've had neuropathy in the soles of my feet and hands. It has increased in my hands for the second cycle.

    Tinnitus increased with the first cycle, mostly transient, but with the 2nd cycle the baseline tinnitus is louder and the transient tinnitus can be very loud, and It's at more than one frequency.

    The local oncologist who has been managing the chemo is leaning against continuing the EP. He prescribed a CT to see how the response has been to the two cycles of EP I've had, and he has recommended switching from 5 days of cisplatin to one day of carboplatin for the remaining two cycles. The etoposide would remain 5 days.

    I think they reduced the steroids for the second cycle so I don't have a rash now.

    I called back to Dr. Feldman's office today for their opinion on all of this

    Leave a comment:


  • Axel
    replied
    Brendan, how's the treatment going? Are the chemo side effects fading away already?

    If you're throwing up (as you mentioned) or just feeling sick I think you should take that Zofran. It should make you feel better, and it doesn't interfere with the chemo or the steroids. Are you still having those annoying rashes?

    Leave a comment:


  • BrendanF
    replied
    I’m 4 days through the 1st cycle. Days 1 and 2 went well, day 3 ok. I had a rash reaction to the steroids. I think they lowered the dosage. I got home and my stomach was wrenching and I felt more tired. I still ate some soup and had some cereal and broth for breakfast on day 4. I had soup again for dinner day 4 with more stomach wrenching. It was tolerable. More steroid rash. By evening I was very tired. I woke up the night of day 4 and had to throw up. I had Fri off because my oncologist had planned to travel so day 5 will be this Monday. I couldn’t really get going until around 3P today. I slept around 14 hours through the night into the day.

    I’ve been having ocd-like symptoms, looping thoughts, songs repeating in my mind for days and even through the night, if I wake up the same song is playing.

    I have zofran but haven’t taken it yet. Does it sound like I should be taking it regularly when I get home from chemo days or maybe just towards the end of the week?

    Leave a comment:


  • Axel
    replied
    Different people have different reactions to different drugs. The fact that you have a bad reaction to some medications doesn't mean it will be the same with the chemo drugs. As far as I know you're getting your treatments at MSK and the staff there knows how to deal with those situatois in the best way possible. I believe you're in good hands.

    Sometimes the unknown is scarier than anything else. It's completely normal to be anxious about your treatment, since you haven't been through chemo before. It's unpleasant, but not really something you should fear.

    If you stick with 4xEP there's a big chance that your hearing won't be affected. I've had 4xBEP, which is more toxic than 4xEP, but my hearing was perfectly fine after the last round. I had issue with my hearing only after the high-dose regimen which is signifficantly more harsh.

    What's most important is that the chemo will kick your cancer's butt.

    Leave a comment:

Working...
X